MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. HOME HEMO COMBI SET; AUTONOMOUS EXTRACORPOREAL BLOOD LEAK DETECTOR/ALARM

ERIKA DE REYNOSA, S.A. DE C.V. HOME HEMO COMBI SET; AUTONOMOUS EXTRACORPOREAL BLOOD LEAK DETECTOR/ALARM
Model Number 03-2962-3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: although a companion sample was reported to be available for manufacturer evaluation, to date no sample has been received.As the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.Should the sample be returned at a later date, a supplemental report will be submitted capturing the updated investigation results.
 
Event or Problem Description
A patient¿s contact reported to customer service (cs) that a combi set blood leak occurred at the beginning of the patient¿s hemodialysis (hd) treatment.During follow up, the contact had a difficult time explaining where the leak was coming from.In addition, the contact wasn¿t exactly sure of the leak origin.The blood loss was reported to be minimal; the contact estimated ¿one or two spoonfuls¿ of blood loss.No damage was identified on the product, and there were no machine alarms.The contact reportedly clamped the line that was leaking, and successfully stopped the leak.Afterwards, the patient completed their treatment using the same supplies.The contact stated there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.Additional information was obtained during follow up with the clinic manager (cm) at the patient¿s user facility.The cm confirmed the patient hadn¿t experienced any adverse effects, and that medical intervention was not required.The details of the event were not entirely clear to the cm.As they understood it, the leak was coming from the heparin line as the patient's contact was administering a heparin bolus.Per the cm, the heparin line needs to be clamped when this process is occurring.The cm was skeptical that the line was properly clamped at the time of the event.No further details were provided.The combi set was reportedly discarded after use.A companion sample was reported to be available for evaluation.

Brand Name
HOME HEMO COMBI SET
Common Device Name
AUTONOMOUS EXTRACORPOREAL BLOOD LEAK DETECTOR/ALARM
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key9935646
Report Number8030665-2020-00419
Device Sequence Number2497569
Product Code ODX
UDI-Device Identifier00840861100330
UDI-Public00840861100330
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K070049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2022
Device Model Number03-2962-3
Device Catalogue Number03-2962-3
Device Lot Number19ER01238
Was Device Available for Evaluation? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2020
Initial Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight78